MAUDE Adverse Event Report: ARTHREX, INC. LOCK DISTAL FIBULA PLT, SS RT, 5H; BONE FIXATION PLATE

ARTHREX, INC. LOCK DISTAL FIBULA PLT, SS RT, 5H; BONE FIXATION PLATE
Model Number LOCK DISTAL FIBULA PLT, SS RT, 5H
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 11/1/2023, it was reported by a sales representative via email that the distal locking screw would not lock into an ar-8943dr-05 right locking distal fibula plate.No additional information was provided.Additional information received on 11/2/2023: this was discovered during an open reduction internal fixation of the ankle.Two ar-8827cl-12 kreulock compression screw and an ar-8827cl-16 kreulock compression screw did not lock into the plate.The case was completed using one of the ar-8827cl-12 kreulock compression screws, other larger screws, and a new ar-8943dr-05 right locking distal fibula plate.Per the sales representative, the distal locking holes looked off, and although it was hard to tell if it was before inserting the screws, but the locking tower was having difficulty locking onto the plate in the correct trajectory.Added the peek aiming guide onto the plate to get the correct trajectory, and the locking tower was still having difficulty threading into the plate and as well as having the screws seat properly.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.

Brand Name
LOCK DISTAL FIBULA PLT, SS RT, 5H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18221386
Report Number1220246-2023-08949
Device Sequence Number20251772
Product Code HRS
UDI-Device Identifier00888867346895
UDI-Public00888867346895
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123241
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOCK DISTAL FIBULA PLT, SS RT, 5H
Device Catalogue NumberAR-8943DR-05
Device Lot Number105642310
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Initial Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown